How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5763
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

I have been having weird sensations in my head that I have

This answer was rated:

I have been having weird sensations in my head that I have had before. seems to be inside head in ear area. like a squishing nail down the chalkboard thing. Happen when I move my eyes which is strange. but also having severe depression. Can't seem to make my mind stop and this makes things worse. stomach upset too.

Hello, I'd like to help you with your question.


Before we get started, I had a question. Have you seen your doctor about these symptoms?


Thank you,


Customer: replied 4 years ago.
I tried to call and got dr. on call who was not help at all. Nurses I have spoken to have both told me I am going to withdrawl from cutting back effexor and the dr. not telling me to do it gradually.
Thank you for the information.

It would be helpful to see your doctor first just to be sure this is not a physical issue. What you describe could be an inner ear infection or some type of cold or flu bug. It is always good to rule out any physical problem first so you do not end up treating this as an emotional issue and all along you just needed anti biotic medication from the doctor.

I do agree that tapering off your medication without the doctor's supervision is not a good idea. Many medications can have severe side effects and even result in serious health issues if you do not taper them correctly. So you may want to wait until you can talk to your doctor to find out how you should cut back.

All medications can cause odd side effects. Everyone's body is different so how you react to a medicine can vary. And new symptoms can occur, even if you have been on the medication for a while. So your symptoms could be caused by the medicine. It is not a typical response in my experience but it is better to let your doctor rule that out first.

If your symptoms are mental health related, they may indicate that you have some anxiety symptoms. Odd bodily sensations tend to be common in anxiety, especially pressure and sensations in the head (from tension) and sometimes ears (balance and sounds are not unusual). Stomach upset is very common with anxiety as well. And if you already have depression, anxiety often accompanies it, and vice versa.

If you are in therapy, talk with your therapist about being evaluated for anxiety. If you are not in therapy, consider going to see someone. You need to have an evaluation to see if anxiety is a possibility. Not everyone has all the symptoms of anxiety if they do have it. Some only have a few. So by getting an evaluation you will be able to know whether or not this is an issue for you.

I hope this has helped you,

I am sorry that you felt your experience here was negative. Is there anyway I can help you further so you feel your question was answered?



Customer: replied 4 years ago.

Thank you for your advice. It seems that I mistakingly did not include my effexor with my other meds when I packed my pill boxes so may have been off of it altogether for a few days. I have two daughter nurses and they said I was going through withdrawl so since I discovered what I did about the med not being in my case I assumed they were correct. After many problems I was finally able to get an rx for the med I was missing and began taking it again. Feeling a tiny bit better so prayerfully I will continue to improve.

Thank you for trying to help.

I appreciate you letting me know what happened. I did receive your feedback as a negative against my record (the system is confusing, sorry about that) so I wanted to be sure that you just didn't need further information. May I kindly request you rate me again for the effort so the negative is removed (three or more stars)? Thank you!



TherapistMarryAnn and other Mental Health Specialists are ready to help you
Thank you so very much! My best to you and again, sorry for the experience you had.

Related Mental Health Questions